# SDR CA070425004

- Difficulty date: April 5, 2007
- Submitted: January 21, 2008
- Operation: General aviation
- Make and model: Piper PA-44-180
- Aircraft time: 10,602 hours
- Engine: Lyc O360E1A6D
- Propeller: Hartzl HCC3YR2
- System (JASC): 3221 · Nose/Tail Landing Gear Attach Section
- Part: Trunnion
- Part number: 67054803
- Condition: Cracked
- Location: Nlg
- Part time: 10,636 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A PREFLIGHT INSP THE PILOT NOTICED THE NOSE GEAR TRUNNION CRACKED. THE CRACK STARTS FROM THE UPPER PART OF THE CASTING AND GOES DOWN HALFWAY AT WHICH POINT IT SPREADS INTO 3 OTHER CRACKS. THE IDENTICAL CRACK CAN BE FOUND ON THE REAR SIDE OF THE CASTING .THE CRACK IS 5 INCHES LONG.  SUSPECT A HARD LANDING, A HARD LANDING INPS WAS CARRIED OUT AND NO FURTHER DAMAGE WAS FOUND. THE NOSE TIRE SHOWED EVIDENCE OF A HARD LANDING. THE PART IS BEING KEPT, CAN SEND A PICTURE OR MAKE THE PART AVAILABLE FOR INSP. (TC NR 20070425004)
